MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® BLOOD ALCOHOL DETERMINATIONS SODIUM FLUORIDE: POTASSIUM OXALATE; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® BLOOD ALCOHOL DETERMINATIONS SODIUM FLUORIDE: POTASSIUM OXALATE; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 367001
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd vacutainer® blood alcohol determinations sodium fluoride: potassium oxalate tubes broke after use.The specimens were placed in the freezer, varying "from several days to weeks", and the glass broke during the thawing process.1 tube broke on 02/20/2020, with 4 other tubes breaking on an unknown date.The following information was provided by the initial reporter: "received call from customer whom stated they are experiencing glass breakage.This is occurring after specimen collection.Customer is placing specimen in freezer which varies from several days to weeks.Glass is breaking during thawing process.No exposure to blood, no serious injury, no erroneous results, no course of treatment change and no needle stick.Possible safety issue as glass shards were exposed but confirmed no injuries.Date of occurrence is today 02/20/2020 with one occurrence and an unknown date for 4 occurrences." "spoke with the customer, and referred her to the statement in the ifu under precautions that glass tube may break at or below 0c.She had the ifu and knew exactly where the statement was, but her group thought the breakage was unique to this lot#.I explained that all glass tubes may break at or below 0c.".
 
Additional Manufacturer Narrative
H.6.Investigation summary bd received samples from the customer facility for investigation.The samples were tested/evaluated and the customer's indicated failure mode for glass breakage with the incident lot was not observed as all product specifications were met.A review of the device history record was completed for the incident lot and, based on this review, all product specifications and requirements for lot release were met; there were no related quality non-conformances during manufacturing of the product.
 
Event or Problem Description
It was reported that the bd vacutainer® blood alcohol determinations sodium fluoride: potassium oxalate tubes broke after use.The specimens were placed in the freezer, varying "from several days to weeks", and the glass broke during the thawing process.1 tube broke on (b)(6) 2020, with 4 other tubes breaking on an unknown date.The following information was provided by the initial reporter: "received call from customer whom stated they are experiencing glass breakage.This is occurring after specimen collection.Customer is placing specimen in freezer which varies from several days to weeks.Glass is breaking during thawing process.No exposure to blood, no serious injury, no erroneous results, no course of treatment change and no needle stick.Possible safety issue as glass shards were exposed but confirmed no injuries.Date of occurrence is today (b)(6) 2020 with one occurrence and an unknown date for 4 occurrences." "spoke with the customer, and referred her to the statement in the ifu under precautions that glass tube may break at or below 0c.She had the ifu and knew exactly where the statement was, but her group thought the breakage was unique to this lot#.I explained that all glass tubes may break at or below 0c.".

Brand Name
BD VACUTAINER® BLOOD ALCOHOL DETERMINATIONS SODIUM FLUORIDE: POTASSIUM OXALATE
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
MDR Report Key9819042
Report Number1917413-2020-00260
Device Sequence Number16703895
Product Code JKA
UDI-Device Identifier50382903670012
UDI-Public50382903670012
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K901449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2020
Device Model Number367001
Device Catalogue Number367001
Device Lot Number8276658
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2020
Initial Date Received by Manufacturer 02/20/2020
Supplement Date Received by Manufacturer02/20/2020
Initial Report FDA Received Date03/11/2020
Supplement Report FDA Received Date04/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;